Clostridium difficile-Associated Diarrhoea After Internal Fixation of Intertrochanteric Femoral Fractures
- First Online:
- 109 Downloads
The aim of the study presented here was to record the incidence and outcome of Clostridium difficile-associated diarrhoea in patients undergoing surgery for intertrochanteric femoral fractures. Between January 2000 and June 2001, a total of 239 patients who underwent surgery after sustaining an intertrochanteric femoral fracture were included in the study. Seventeen patients developed Clostridium difficile-associated diarrhoea (incidence risk, 7.1%), and six patients died after developing the condition (case fatality rate, 35%). Thus, Clostridium difficile-associated diarrhoea was found to cause significant morbidity and mortality after surgery for intertrochanteric femoral fractures, and antibiotics should be used judiciously in this group of patients.